Topic: Help!

Hello, I have been reading a lot of stories about people reacting badly to aspartame consumption and I was wondering if sharing my story would help me to move over what happened to me.

For the last 7-8 months I have been using Aspartame based sweeteners in my morning oatmeal and since then I have started having unusual symptoms like being REALLY cold all the time and not being able to feel warm again for a really long time and shaking from feeling cold even when inside or under blankets. Apart from this I have experienced lower back pain, ringing in the ears at night, incredible depression and mood swings and many other symptoms. For some reason I did not assume anything was wrong with me and attributed the symptoms to usual things like cold weather or PMS.

Everything changed for me one night when suddenly I could not feel any taste. Everything was ok in the morning and in the evening I just lost my taste. another thing that happen alongside the loss of taste was sever tongue and lips burning sensation and inflammation of tongue and lips. It is nor July and my symptoms fluctuated on and off in the past 3 months with no apparent pattern.

I have to mention that in these 8 months I have been using a great amount of aspartame ( one 75g jar per week and sometimes more).
I have gave up all artificial sweeteners and products containing them. Its been 3 days now and I am experiencing the following symptoms: joint pain, muscle aches, mood swings, incredible fluctuations in energy levels, sever abdominal pain and cramps, bloating and upset stomach among others.

I was wondering if anyone experienced something similar? since I gave up aspartame I got my sense of taste back... is it possible it was from aspartame consumption?

I have heard about people experiencing withdrawal symptoms and I was wondering if anyone knows how much will these last? I am not able to do anything and it's horrible.

Pleeeease help!

Re: Help!

Hello Liv...I have just copied this post from the 'side effects' thread and it is from 'casey'. Thought it might be of interest to you...

Just wondering if anyone had same side effects & withdrawls symptoms were the same when consuming aspartame???? these are my symptoms, Muscle twitches, depression & anxiety really bad, muscle aches, abdominal pain & diarrhea,confusion !!!!its a month free of apartame , i have regained my life back after so many years with these symptoms, never how these nasty chemicals were treating me so bad, i have not taken a anti-depressants for my anxiety in 1 1/2 weeks now, which is great for me,its a slow process but i am feeling so much better, can't believe what it was doin to my body, i have when to a naturpathy doctor who had given me herbs to help me in my healing process, i do think there should be more imformation on news about aspartame, people don't realize what harm they are doin, i have so grateful to have found this site, to talk to other people who are just like me!!!!

3

Re: Help!

Thank you very much for your reply smile

What about the loss of taste? has any experienced anything similar? I know that this symptom is listed among the common complaints about aspartame side effects but I was wondering if anyone had it and if so how long until it improved.

Re: Help!

Yep, that happened to me, too. My vision also got blurry and my ears were constantly ringing. All that went away when I stopped aspartame.

5

Re: Help!

Thank you so much for sharing this. I am in my 5th day without aspartame and my sense of taste is perfect and I was cautious and trying not to celebrate the victory yet smile

Now the withdrawal symptoms are bearable. I used to be so skeptical when my boyfriend was saying it was from aspartame but the last couple of days convinced me that aspartame IS poison.

Re: Help!

I too have had symptoms from aspartame. I had lapband surgery 2 years ago. I followed instructions as the doctor told me. Then as I felt I needed a sweet drink, I began using crystal lite tea. I started drinking it about ayear ago. I lost 70 lbs the first 18 months. Then even with 1 hour a day hard exercise I was gaining weight instead of losing. Now I began reading about the aspartame. So as of today - NO MORE!
I don't eat a lot so I should be losing weight and I'm not. It's depressing and may have something to do with the weight gain. Not to mention the poison going into my liver.
Thanks to Dr. Hull's articles, I'm giving up anything with aspartame , and I hope they take it off the market - for the safe health of everybody.

Re: Help!

Liv - realizing this toxin causes withdrawals is disturbing, isn't it? And they sell this to children...???!!! Sad, isn't it. We have been duped big time! But, it makes the stockholders boo-coos of bucks - all by addicting consumers.

girl55 - because you had the lapband, you need to be even more diligent with what you eat and drink because your body is a bit more fragile now. You can enjoy eating whole foods in smaller portions and simply eat small snacky meals more often. This will not stress your stomach or irritate those tissues. Many researchers have been very interested in how the diet sweeteners cause weight gain, and the overuse of diet products, especially with our youth, is proof in itself. Diet chemicals starve the body of nutrients, yet you consume more "foodstuff", they alter your blood sugar and insulin production, and they keep you hungry.

I think they will never take it off the market until people stop buying the products. All they care about is their profits. They don't care about the illness or harm it causes. If they did, it would never have  made it on the market. Shady politics pushed it through.

8

Re: Help!

I was wondering is anyone else experienced weight gain after giving up aspartame?

This happened to me and I am not using any excess sugar to replace the aspartame.

Thanks smile

Re: Help!

It might be your addiction to it is now making you crave more simple carbs, so you may be getting more of them right now. You must change your diet to eat less at one time, nibble more on healthy snacks and foods, which you probably drank or ate sugar-free more than you realized, and make sure you detox from the aspartame. Your body needs time to rebalance. You can't quite aspartame and the diet foods without some transition. Watch your eating habits - when you eat, how much you eat, and what you eat.